MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 PUREWICK FLEX FEMALE EXTERNAL CATHETER KIT

C.R. BARD, INC. (COVINGTON) -1018233 PUREWICK FLEX FEMALE EXTERNAL CATHETER KIT
Catalog Number PWF030KX
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Pressure Sore/Ulcer (2326)
Date of Event 07/10/2025
Type of Reportable Event Serious Injury
Event or Problem Description
Two separate skin breakdowns were reported by (b)(6).They were both in relation to pwf030kx, purewick flex.The first incident, purewick flex disconnected from the suction tubing.The suction tubing then attached itself onto the patient's skin resulting in a pressure ulcer type wound.It was reported to be purple/painful.The second complaint was reported to be from the device on the labial tissue.The device was in place for roughly 6 hours.While being assessed, a stage 2 pressure ulcer was reportedly found on the labial tissue of the patient.The device was then removed from the patient.
 
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.Udi format updated with available product information per gudid.H11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Additional Manufacturer Narrative
The reported event was inconclusive because this investigation did not result in any additional findings, and no sample was available for evaluation.No actions can be taken at this time since a root cause was not identified.A dhr could not be performed since no lot number was provided.The instructions for use were found adequate and state the following: indications the purewick flex female external catheter is intended for non-invasive urine output management in adult and adolescent users aged 12 and over with female anatomy, for conditions such as urinary incontinence.Contraindications users with urinary retention.Warnings the purewick flex female external catheter is designed for single use only.Trying to wash, sanitize or reuse it may lead to risk of infection or illness.This may damage the product and materials.The product may not work and cause injury or illness.To avoid potential skin injury, never push or rub the product against the skin during placement or removal.Do not block airflow to the product (e.G., blocking the vent hole, bedpan, barrier creams) do not insert the product into vagina, anus, or other body orifice.Stop use if an allergic reaction occurs.After use, this product may be a potential biohazard.Dispose of in accordance with applicable local, state, and federal laws and regulations.Do not use on users with frequent episodes of stool incontinence without a fecal management system in place.Do not use on users with skin irritation or breakdown at the site.Use with caution on users who had recent surgery of the external female anatomy.Do not use on users with moderate/heavy menstruation who cannot use a tampon.Instructions for use wash hands before and after this procedure.If placing or removing this product for another person, wear gloves.Setup 1.If using continuous wall suction, always use the minimum amount of suction necessary.Connect the canister setup per facility protocol.Set suction to 40 mmhg and adjust as needed.Different setups require higher suction typically between 60-100 mmhg.Note: if hospital policy allows and if using a graduated canister, captured urine may be used for approximate urine output measurement.If using the purewick urine collection system, make sure all tubing connections are snug, and turn it on.Pressure adjustments are not necessary.Consult the purewick urine collection system instructions for use as needed.Note: ensure all connections are air-tight and check for possible cracks, leaks, kinks, or occlusions.2.Before placing the product, curve it to fit the user¿s anatomy (smaller users may require the product to be curved more).This helps the product stay in place.3.If using continuous wall suction, securely connect the product to the suction tubing.Note: keep track of how long the product has been in place by writing down the date and time it was placed on the included duration label.If using the purewick urine collection system, securely connect the purewick flex female external catheter to the collector tubing.Placement 4.Have the user lie on their back with knees bent and thighs apart (frog legged) or on their side before placing the product.With their legs open, check the skin for irritation or breakdown, and clean the female anatomy with included peri-care wipes.Note: if skin irritation or breakdown is seen, do not use the product.5.Spread the inner labia and keep them spread while placing the product.With white wicking material side facing the user, place the bottom end of the product between the buttocks, but not as far back as to cover the anus.Gently tuck white wicking material side between the inner labia, directly against the urethra (where the urine comes out).Note: make sure the urethra is at least one inch down from the top of the white wicking material.6.Make sure the inner labia wrap around the product and are not tucked under it.Once the product is in place, slowly close the legs and make sure the vent hole is not covered.See product diagram on page 1 for vent hole location.Note: for users with larger labia, less of the product will be visible.For users with smaller labia, more of the product will be visible.Removal 7.Open the legs and gently spread the labia.Gently pull the product away from the body.Keep suction on while removing the product.After use, this product may be a potential biohazard.Dispose of in accordance with applicable local, state, and federal laws and regulations.Maintenance: 8.Replace the product every 12 hours or if soiled with feces or blood.Correction: b.Udi format updated with available product information per gudid.H11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that two separate skin breakdowns were reported by corewell health pennock.They were both in relation to pwf030kx, purewick flex.The first incident, purewick flex disconnected from the suction tubing.The suction tubing then attached itself onto the patient's skin resulting in a pressure ulcer type wound.It was reported to be purple/painful.The second complaint was reported to be from the device on the labial tissue.The device was in place for roughly 6 hours.While being assessed, a stage 2 pressure ulcer was reportedly found on the labial tissue of the patient.The device was then removed from the patient.

Brand Name
PUREWICK FLEX FEMALE EXTERNAL CATHETER KIT
Common Device Name
EXTERNAL CATHETER KIT
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
Manufacturer (Section G)
C.R. BARD INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
Manufacturer Contact
xeeroy rada
8195 industrial blvd
covington 30014
7707846100
MDR Report Key22495439
Report Number1018233-2025-05828
Device Sequence Number8477739
Product Code NZU
UDI-Device Identifier00801741226953
UDI-Public(01)00801741226953
Combination Product (Y/N)N
Initial Reporter StateAK
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/31/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberPWF030KX
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/10/2025
Supplement Date Received by Manufacturer07/31/2025
Initial Report FDA Received Date07/14/2025
Supplement Report FDA Received Date08/01/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexFemale